# SDR 2013FA0000473

- Difficulty date: August 19, 2013
- Submitted: August 19, 2013
- Operation: General aviation
- Aircraft: N5607A
- Make and model: Cessna 172
- Aircraft serial: 28207
- Aircraft time: 3,661 hours
- Engine: Cont O300B
- Engine time: 3,661 hours
- Propeller: Snsnch M74DR
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Pin
- Part number: SA530830
- Condition: Failed
- Location: Nr 5 Cylinder
- Part time: 145 hours
- Component: Cylinder, Eci
- Component part number: ACE65314
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

VISIBLE METAL PIECES WERE FOUND IN THE ENGINE OIL AND OIL FILTER MEDIA DURING SCHEDULED MAINTENANCE. THE ENGINE WAS DISASSEMBLED AND A VISUAL INSPECTION REVEALED THE NR 5 PISTON PIN HAD FAILED. SPECIFICALLY, THE PISTON PIN PLUG APPEARED TO BE THE SOURCE OF THE METAL. THE CRANKCASE, CRANKSHAFT, CAMSHAFT AND CONNECTING RODS WERE ALL SENT TO VARIOUS CERTIFIED REPAIR STATIONS, (CRS), FOR FURTHER INSPECTION AND RE-CERTIFICATION. THE CRS REPORTS REVEALED NO DISCREPANCIES WITH ANY OF THESE COMPONENTS. THE CAUSE FOR THIS FAILURE IS UNDETERMINED.
